Alert archive / West Virginia / Flash Flood Watches in 2012

Flash Flood Watch 15, NWS Charleston, WV

July 27, 201225 counties in West Virginia; 8 counties in Ohio; 4 counties in Kentucky

NWS Charleston, WV issued this flash flood watch at Jul 27, 2012, 11:27 AM EDT for 25 counties in West Virginia; 8 counties in Ohio; 4 counties in Kentucky. It took effect at Jul 27, 2012, 5:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2012, 11:27 AM EDT (15:27 UTC)
In effect from
Jul 27, 2012, 5:00 PM EDT
Expired
Jul 28, 2012, 1:02 AM EDT
In force
8 hr
Issued by
NWS Charleston, WV
Flood severity
None
All 37 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 58 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 863 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
863 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

959 
WGUS61 KRLX 271527
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1127 AM EDT FRI JUL 27 2012

KYZ101>103-105-OHZ067-075-076-083>087-WVZ005>011-013>020-025>032-
038>040-272330-
/O.NEW.KRLX.FF.A.0015.120727T2100Z-120728T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...MCCONNELSVILLE...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...
SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON
1127 AM EDT FRI JUL 27 2012

...FLASH FLOOD WATCH IN EFFECT FROM 5 PM EDT THIS AFTERNOON
THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... 
  SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING 
  AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND 
  LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON 
  OH...LAWRENCE OH...MORGAN...MEIGS...VINTON AND WASHINGTON. IN 
  WEST VIRGINIA...BARBOUR...BOONE...BRAXTON...CABELL...CALHOUN...
   CLAY...DODDRIDGE...GILMER...HARRISON...JACKSON WV...KANAWHA...
   LEWIS...LINCOLN...LOGAN...MASON...PLEASANTS...PUTNAM... 
  RITCHIE...ROANE...TAYLOR...TYLER...UPSHUR...WAYNE...WEBSTER... 
  WIRT AND WOOD. 

* FROM 5 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT

* ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED THIS
  EVENING AND OVERNIGHT. ANY SHOWER OR STORM COULD PRODUCE HEAVY
  RAINFALL. THIS COMBINED WITH WET SOILS FROM RECENT RAINS COULD
  CAUSE WATER LEVELS ON SMALL STREAMS AND CREEKS TO RISE
  RAPIDLY...AND POSSIBLY OVERFLOW THEIR BANKS. LOW LYING...AND
  POOR DRAINAGE AREAS WILL ALSO BE PRONE TO FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

THOSE LIVING ALONG FLOOD PRONE CREEKS...AND COUNTY OFFICIALS...
SHOULD INCREASE YOUR WEATHER AWARENESS. MONITOR WATER LEVELS
FREQUENTLY IF HEAVIER SHOWERS DO DEVELOP. BE PREPARED TO TAKE
QUICK ACTION SHOULD FLOODING OCCUR...OR A FLASH FLOOD WARNING IS
POSTED.


&&

$$
2 follow-up statements
958 
WGUS61 KRLX 272342
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
742 PM EDT FRI JUL 27 2012

KYZ101>103-105-OHZ067-075-076-083>087-WVZ005>011-013>020-025>032-
038>040-280700-
/O.EXT.KRLX.FF.A.0015.000000T0000Z-120728T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...MCCONNELSVILLE...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...
SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON
742 PM EDT FRI JUL 27 2012

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 3 AM EDT SATURDAY...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN 
  SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH... 
  MORGAN...MEIGS...VINTON AND WASHINGTON. IN WEST VIRGINIA... 
  BARBOUR...BOONE...BRAXTON...CABELL...CALHOUN...CLAY... 
  DODDRIDGE...GILMER...HARRISON...JACKSON WV...KANAWHA...LEWIS...
   LINCOLN...LOGAN...MASON...PLEASANTS...PUTNAM...RITCHIE... 
  ROANE...TAYLOR...TYLER...UPSHUR...WAYNE...WEBSTER...WIRT AND 
  WOOD. 

* UNTIL 3 AM EDT SATURDAY

* ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED THIS 
  EVENING AND OVERNIGHT. ANY SHOWER OR STORM COULD PRODUCE HEAVY 
  RAINFALL. THIS COMBINED WITH WET SOILS FROM RECENT RAINS COULD 
  CAUSE WATER LEVELS ON SMALL STREAMS AND CREEKS TO RISE 
  RAPIDLY...AND POSSIBLY OVERFLOW THEIR BANKS. LOW LYING...AND 
  POOR DRAINAGE AREAS WILL ALSO BE PRONE TO FLOODING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

THOSE LIVING ALONG FLOOD PRONE CREEKS...AND COUNTY OFFICIALS...
SHOULD INCREASE YOUR WEATHER AWARENESS. MONITOR WATER LEVELS
FREQUENTLY IF HEAVIER SHOWERS DO DEVELOP. BE PREPARED TO TAKE
QUICK ACTION SHOULD FLOODING OCCUR...OR A FLASH FLOOD WARNING IS
POSTED.

&&

$$
591 
WGUS61 KRLX 280502
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
102 AM EDT SAT JUL 28 2012

KYZ101>103-105-OHZ067-075-076-083>087-WVZ005>011-013>020-025>032-
038>040-280615-
/O.CAN.KRLX.FF.A.0015.000000T0000Z-120728T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...MCCONNELSVILLE...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...
SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON
102 AM EDT SAT JUL 28 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY...
SOUTHEAST OHIO AND WEST VIRGINIA HAS BEEN CANCELLED. THE THREAT
FOR FLASH FLOODING HAS ENDED. SOME SHOWERS ARE STILL POSSIBLE
THROUGH THE REMAINDER OF THE NIGHT...HOWEVER...HEAVY RAINFALL IS
NOT ANTICIPATED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Jul 27, 9:55 AM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 27, 9:55 AM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
955 AM EDT FRI JUL 27 2012

.SYNOPSIS...
STALLED COLD FRONT GETS A SLIGHT PUSH TONIGHT WITH MORE STORMS. AN
UPPER LEVEL DISTURBANCE MOVES THROUGH ON SATURDAY. WEAK HIGH
PRESSURE WITH DRY WEATHER FOR SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
10 AM UPDATE...NO MAJOR CHANGES...DID ELECT TO SLOW DOWN CLEARING
OF CLOUD COVER A BIT THIS AM FROM WEST TO EAST BASED ON CURRENT
SATELLITE OBSERVATIONS. OTHERWISE...MAIN CONCERN THIS MORNING HAS
TO DO WITH WHETHER OR NOT TO ISSUE A FFA...ESPECIALLY
KENTUCKY...AND WESTERN AREAS WHERE VORT MAX IS EXPECTED TO DROP
INTO LATER TODAY. ALSO CONCERNED ABOUT AREAS ALONG AND NORTH OF
THE I79 CORRIDOR WHERE SOILS ARE WET FROM RECENT RAINS...AND ANY
QUICK DOWNPOUR COULD CAUSE AN ISSUE. PW VALUES ON THIS MORNINGS
SOUNDINGS ARE NOT AS HIGH...GENERALLY 1.2 TO 1.3 INCHES...BUT AM
STILL CONCERNED NONE THE LESS BASED ON RECENT RAINS. WILL HAVE A
DECISION LATER THIS AM OR EARLY AFTERNOON.

PREVIOUS DISCUSSION BELOW...
BUSY NIGHT ON THE GRAVEYARD SHIFT. LOOKING AT ANOTHER VORT MAX
ROLLING THRU. HAVE SEEN SOME IMPRESSIVE 1HR RAINFALL WITH THIS
ACROSS THAT AREA. THIS WILL TRACK ENE NEXT FEW HRS...WEAKENING AS
IT DOES SO. WILL TAPER OFF POPS FROM NW TO SE THRU DAWN. SOUTHERN
WV MTNS AND SW VA MAY ESCAPE MUCH OF THIS REMAINDER OF NIGHT...AS
AXIS MAY STAY MORE ACROSS NE KY...CENTRAL/NORTHERN WV. FRONTAL
BOUNDARY HARD TO LOCATE...WITH MODELS HINTING AT IT DISSIPATING
ACROSS SE OH TDY. WILL LOOK FOR GENERALLY TWO AREAS FOR CONVECTION
TOMORROW...ONE FROM I79 EASTWARD EARLY...AND THE OTHER WITH
ANOTHER COLD FRONT APPROACHING FROM THE WEST LATER IN AFTN
AFFECTING SE OH/NE KY/OH RVR AREAS. WILL CARRY HIGH CHC IN MTNS
EARLY AFTN AND RAMP UP TO LKLY ACROSS SE OH BY 21Z IF NOT A LITTLE
EARLIER WITH OLD FRONT BECOMING ACTIVE AGAIN. THINK CONVECTIVE
REENERGIZED FRONT WILL SAG SE EAST EARLY EVENING BEFORE TRYING TO
LAY OUT ACROSS NE KY/CENTRAL WV. NAM IN PARTICULAR IS WORRISOME
WITH ITS DEPICTION OF STRONG CONVECTION ACROSS S OH/NE KY WITH
IMPRESSIVE MID LVL LIFT WITH UPR TROF AMPLIFYING. OTHER MDLS HINT
AT THIS...BUT TO A LESSER EXTENT. SHOULD THIS OCCUR...WATER
PROBLEMS WOULD ARISE GIVEN HEAVY RAINS FROM YESTERDAY. WILL INSERT
MENTION IN HWO FOR NOW. SHOULD CONFIDENCE INCREASE ON
AFOREMENTIONED SCENARIO PLAYING OUT...A FLASH FLOOD WATCH MAY BE
ISSUED TOMORROW.

IN ADDITION TO WATER CONCERNS...SVR POTENTIAL ALSO A CONCERN. SPC
CONT TO HIGHLIGHT NE KY/SE OH IN SLIGHT RISK FOR TOMORROW
AFTN/EVE. WITH MID LVL FLOW STRENGTHENING AND LLVL LAPSE RATES STEEPENING AMID
UPR TROF AMPLIFYING...ANOTHER WIND THREAT LOOMS. COMPLICATING
MATTERS IS HOW MUCH SFC HEATING WILL OCCUR GIVEN EXTENT OF CLOUD
COVER EXPECTED. NONETHELESS...WITH HIGH DEWPTS AND MID/UPR
80S...SFC BASED CAPE SHOULD STILL BE FORMIDABLE.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
MODELS SHOWING AN UPPER LEVEL DISTURBANCE MOVING THROUGH ON SATURDAY
WITH POSSIBLY ENOUGH MOISTURE TO KICK OFF SOME SHOWERS AND
THUNDERSTORMS. WILL STAY WITH CHANCE POPS SINCE MODELS HAVE SOME
DIFFERENCES IN THE DETAILS. BY SUNDAY...THE AIR SHOULD BE DRY ENOUGH
ALOFT TO PREVENT THUNDERSTORMS...SO WILL CONTINUE WITH A DRY
FORECAST.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THINKING THE DRIEST AIR HERE SATURDAY NIGHT INTO SUNDAY...BUT WILL
NEED TO MONITOR SOME SOUTHEAST FLOW BACK INTO THE MOUNTAIN
COUNTIES ON SUNDAY.  LEFT POPS AOB 14 PCT FOR NOW.

MOISTURE AND POPS GRADUALLY INCREASE TUESDAY AND WEDNESDAY...
BUT NOT SEEING ANY ORGANIZED FRONTAL PASSAGES THEN.

NO MAJOR CHANGES WITH HPC MEDIUM RANGE POPS AND TEMPERATURES FOR
MONDAY THROUGH WEDNESDAY.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
ANY MVFR CIGS IMPROVE TO VFR BY 14Z. COLD FRONTAL BOUNDARY TO
BECOME RATHER DIFFUSE WESTERN OH THIS MORNING WITH AFTN CONVECTION
ENERGIZING THIS BOUNDARY...ALLOWING IT TO SAG SE BEFORE STALLING
ONCE AGAIN ACROSS NE KY/CENTRAL WV TONIGHT. HAVE SOME VCTS FOR MTN
SITES AND SE OH THIS AFTN...WITH REMAINDER OF SITES AFTER 00Z.
THINK FG WILL BE MINIMAL TONIGHT WITH CONT BL WIND. MAY SEE SOME
STRATUS ABOUT THE AREA BUT DID NOT INCLUDE IN TAFS AT THIS
DISTANCE AS HIGHLY DEPENDANT ON MESOSCALE CONVECTIVE FEATURES.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SATURDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING CONVECTION LATE MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  L    L    L    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    M    M    H    H    H    H    H    H    H    H    H

AFTER 12Z SATURDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...RPY/30
NEAR TERM...SL/30
SHORT TERM...RPY
LONG TERM...KTB
AVIATION...30
Hazardous weather outlook, Jul 27, 3:43 AM EDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
343 AM EDT FRI JUL 27 2012

VAZ003-004-WVZ009>011-017-019-020-024>026-030>040-046-047-280745-
DICKENSON-BUCHANAN-WOOD-PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE-MINGO-
LOGAN-BOONE-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
343 AM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ105-WVZ005-013>016-018-027>029-280745-
LAWRENCE KY-WAYNE-LINCOLN-PUTNAM-KANAWHA-ROANE-CALHOUN-CLAY-BRAXTON-
GILMER-
343 AM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL
WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT MAY STALL FOR A TIME ACROSS THE AREA TONIGHT WITH
ROUNDS OF STORMS PROVIDING FOR POTENTIALLY HEAVY RAIN. WITH THE
HEAVY RAINS RECEIVED YESTERDAY...A FLASH FLOOD WATCH MAY BE NEEDED
SHOULD CONFIDENCE INCREASE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-083>085-280745-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-
343 AM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS AFTERNOON AND
EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-OHZ086-087-WVZ006>008-280745-
GREENUP-CARTER-BOYD-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-
343 AM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND WESTERN WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT MAY STALL FOR A TIME ACROSS THE AREA TONIGHT WITH
ROUNDS OF STORMS PROVIDING FOR POTENTIALLY HEAVY RAIN. WITH THE
HEAVY RAINS RECEIVED YESTERDAY...A FLASH FLOOD WATCH MAY BE NEEDED
SHOULD CONFIDENCE INCREASE.

THERE IS ALSO A SLIGHT RISK FOR SEVERE STORMS THIS AFTERNOON AND
EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:44 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Gilmer, Kanawha, Nicholas and 2 more31 min
Jul 26, 8:55 PM EDTSpecial Weather StatementRLXCalhoun, Jackson, Mason35 min
Jul 26, 9:31 PM EDTSpecial Weather StatementRLXBraxton, Calhoun, Clay, Kanawha, Putnam, Roane29 min
Jul 26, 10:39 PM EDTSpecial Weather StatementRLXNicholas36 min
Jul 27, 12:46 PM EDTSpecial Weather StatementRLXWyoming29 min
Jul 27, 1:12 PM EDTSpecial Weather StatementRLXWyoming33 min
Jul 27, 7:16 PM EDTSpecial Weather StatementRLXLawrence29 min
Jul 27, 7:33 PM EDTSpecial Weather StatementRLXJackson, Vinton27 min
Jul 27, 7:46 PM EDTSpecial Weather StatementRLXGallia, Jackson, Lawrence29 min
Jul 27, 12:53 AM EDTFlash Flood WarningRLXCarter, Greenup112 min
Jul 27, 1:03 AM EDTFlash Flood WarningRLXCarter, Lawrence117 min
Jul 27, 2:43 AM EDTFlash Flood WarningRLXCarter, Lawrence2 hr
Jul 27, 2:54 AM EDTFlash Flood WarningRLXCarter, Greenup111 min
Jul 27, 4:37 AM EDTAreal Flood WarningRLXCarter, Greenup113 min

Nearby

Flash Flood Watches in West Virginia, 2012Flash Flood Watches in Ohio, 2012Flash Flood Watches in Kentucky, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.